Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Nov 8, 1995, 2:58 AM EST for Osceola County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Nov 8, 1995, 2:58 AM EST (07:58 UTC)
- Expired
- Nov 8, 1995, 4:00 AM EST
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 080803 RRA SVRMLB FLC097-080900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 258 AM EST WED NOV 8 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...OSCEOLA COUNTY AT 255 AM...MELBOURNE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF ST CLOUD. THE STORM WAS MOVING EAST-SOUTHEAST AT 30 TO 35 MPH...AND WILL MOVE ALONG U.S 192 TOWARD HOLOPAW THROUGH 330 AM. IF YOU LIVE IN THIS AREA...OR ARE TRAVELLING ALONG U.S. 192 BETWEEN ST CLOUD AND HOLOPAW...BE ON THE LOOKOUT FOR THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE READY TO GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA, ESPECIALLY IF YOU LIVE IN A MOBILE HOME. CRISTALDI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 7:45 PM EST, 7 hours 13 minutes earlier.
Area forecast discussion, Nov 7, 7:45 PM EST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 743 PM EST TUE NOV 7 1995 HAVE MADE MINIMAL CHANGES TO CURRENT FORECAST POPS AS TIMING OF PRE-FRONTAL SQUALL LINE AND FRONT ITSELF STILL APPEAR TO BE ON TRACK. HAVE MADE SOME UPWARD ADJUSTMENTS TO TONIGHT'S MIN TEMPS AS STRONG SOUTHWEST FLOW COMBINED WITH CURRENT DEWPOINTS IN THE UPPER 60S TO LOWER 70S SHOULD PRECLUDE TEMPERATURES FROM FALLING ALL TOO MUCH FROM CURRENT READINGS. REAL CAA OVER NORTHERN ZONES WILL WAIT UNTIL AFTER 12Z WITH PASSAGE OF THE FRONT. STRONG ST JET SHOULD PULL ENE AND HOPEFULLY KEEP ANY SEVERE WX NORTH AND EAST OF OUR CWA. WILL CONTINUE TO MONITOR ACTIVITY OVER NORTH CTRL FL AS WELL AS SOUTH OF MOBILE- APALACHEE BAY AREA. THANX FOR THE COORD TBW. @1 VOLUSIA LAKE @2 ORANGE SEMINOLE OSCEOLA BREVARD @3 INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE MCO DAB MLB CRISTALDI
In the hours before
Special weather statement, Nov 7, 10:54 PM EST, 4 hours 4 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1054 PM EST TUE NOV 7 1995 ...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN COUNTY...UNTIL 600 AM WEDNESDAY... AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM. THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 600 AM. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45 MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH. STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE... VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER... OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 600 AM EST. ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. CRISTALDI
Special weather statement, Nov 7, 10:55 PM EST, 4 hours 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1055 PM EST TUE NOV 7 1995 ...CORRECTED FOR TIME OF WATCH... ...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN COUNTY...UNTIL 500 AM WEDNESDAY... AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM. THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 500 AM. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45 MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH. STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE... VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER... OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 500 AM EST. ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. CRISTALDI
Special weather statement, Nov 7, 10:56 PM EST, 4 hours 2 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1054 PM EST TUE NOV 7 1995 ...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN COUNTY...UNTIL 600 AM WEDNESDAY... AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM. THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 600 AM. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45 MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH. STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE... VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER... OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 600 AM EST. ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATE>UR RADIO OPERATORS IN THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. CRISTALDI
Special weather statement, Nov 7, 10:57 PM EST, 4 hours 1 minute before
FLZ041-044>047-053-054-058-059-064-501-080530- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1055 PM EST TUE NOV 7 1995 ...CORRECTED FOR TIME OF WATCH... ...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN COUNTY...UNTIL 500 AM WEDNESDAY... AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM. THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 500 AM. GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45 MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH. STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE... VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER... OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 500 AM EST. ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE ILN MELBOURNE. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 1:10 AM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.